Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 80, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 9, 2018, 3:10 AM CDT for Kinney County, Val Verde County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 3:10 AM CDT (08:10 UTC)
- Expired
- Oct 9, 2018, 4:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 54 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.2 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
839
WUUS54 KEWX 090810
SVREWX
TXC271-465-090915-
/O.NEW.KEWX.SV.W.0080.181009T0810Z-181009T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
310 AM CDT TUE OCT 9 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
West central Kinney County in south central Texas...
Southeastern Val Verde County in south central Texas...
* Until 415 AM CDT
* At 309 AM CDT, a severe thunderstorm was located near Del Rio,
moving northeast at 20 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Del Rio, Standart, Cienegas Terrace, Amanda, Laughlin AFB and Val
Verde Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2955 10072 2929 10053 2921 10078 2926 10081
2926 10084 2928 10087 2931 10089 2931 10091
2935 10095 2935 10097 2936 10098
TIME...MOT...LOC 0809Z 240DEG 17KT 2927 10093
HAIL...1.00IN
WIND...70MPH
$$
BF1 follow-up statement
381
WWUS54 KEWX 090905
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
405 AM CDT TUE OCT 9 2018
TXC271-465-090915-
/O.CON.KEWX.SV.W.0080.000000T0000Z-181009T0915Z/
Kinney TX-Val Verde TX-
405 AM CDT TUE OCT 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR WEST CENTRAL KINNEY AND SOUTHEASTERN VAL VERDE COUNTIES...
At 404 AM CDT, a severe thunderstorm was located over Amanda, or 14
miles east of Del Rio, moving northeast at 20 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Del Rio, Amanda, Laughlin AFB, Val Verde Park and Standart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2936 10058 2928 10076 2939 10094 2955 10072
TIME...MOT...LOC 0904Z 240DEG 17KT 2940 10067
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
BFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 12:30 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Oct 9, 12:30 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1230 AM CDT Tue Oct 9 2018 .AVIATION... SAT and SSF have IFR ceilings which should only last for a few hours. AUS is VFR and DRT is MVFR. By 08Z or 09Z all terminals should be MVFR. There will be showers and thunderstorms scattered across the region through the night and day. The best chance for convection will be during the afternoon. Convection will likely lower visibility to MVFR or IFR. && .PREV DISCUSSION... /ISSUED 927 PM CDT Mon Oct 8 2018/ UPDATE... New showers and thunderstorms have developed south of Bexar County the last hour and now affecting parts of Bexar County and areas along the I-35 corridor. Looking at the latest water vapor images, there is an upper level short-wave moving across the southern part of south central Texas where the activity is taking place. Also, the SPC Mesoscale Analysis website points out to an area of upper-level divergence right over the area where the upper level wave is moving across and lineup well with the I-35 corridor. Latest HRRR model guidance suggest for this activity to continue through late tonight with another pulse of energy coming across over same areas overnight. There could be pockets of 1 to 2 inches of rainfall with stronger storms as pwats remains between 1.8 to 2.0 inches over those areas. Things out west are not bad at this present time with only one cluster of strong storms barely touching the northwest part of Val Verde County. This situation may not last long as things get interesting close and after midnight tonight as the main upper level disturbance over the four corners region moves to the northeast. Expect the threat for heavy rain and flash flooding to continue overnight as the severe threat diminishes. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 83 66 83 60 81 / 70 50 10 - - Austin Bergstrom Intl Airport 84 66 83 59 81 / 70 50 10 - - New Braunfels Muni Airport 83 66 84 60 81 / 70 50 10 - - Burnet Muni Airport 80 61 81 56 78 / 80 40 - - - Del Rio Intl Airport 84 63 86 66 82 / 60 10 - 10 10 Georgetown Muni Airport 82 63 81 57 79 / 70 50 - - - Hondo Muni Airport 84 65 86 61 82 / 70 40 10 - 10 San Marcos Muni Airport 83 67 84 60 81 / 70 50 10 - - La Grange - Fayette Regional 86 69 85 61 83 / 60 50 10 - - San Antonio Intl Airport 84 67 85 61 81 / 70 50 10 - 10 Stinson Muni Airport 84 68 86 63 82 / 70 50 10 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT this morning for Bandera-Edwards- Kerr-Kinney-Maverick-Real-Uvalde-Val Verde-Zavala. Flash Flood Watch through this afternoon for Gillespie-Llano. && Mesoscale/Aviation...05/17 Synoptic/Grids...04
Hazardous weather outlook, Oct 8, 10:07 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 1007 PM CDT Mon Oct 8 2018 TXZ171>173-183>194-202>209-217>225-228-100315- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1007 PM CDT Mon Oct 8 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A flash flood watch is in effect for western areas through 7 am Tuesday. Additional scattered to numerous showers and thunderstorms are expected the rest of tonight. Rainfall amounts of one to three inches are possible with isolated amounts up to 5 inches through the period. There is a marginal to slight risk for severe thunderstorms across the Edwards Plateau and Rio Grande Plains, with the greatest risk located across Val Verde County. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Flash Flood Watch is in effect for Gillespie and Llano Counties through noon Tuesday. Scattered to numerous showers and thunderstorms with locally heavy rain are possible Tuesday and Tuesday night across the central and eastern portions of the region. There is a slight risk for severe thunderstorms on Tuesday mainly north of Highway 10. Drier conditions are expected for Wednesday through Friday. Another upper level system will impact the area starting Friday night and continuing through Sunday with increasing chances for showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however, all reports are welcome especially severe and flash flooding.
In the hours before
Special weather statement, Oct 8, 9:14 PM CDT, 5 hours 56 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 914 PM CDT MON OCT 8 2018 TXZ219-090300- Frio TX- 914 PM CDT MON OCT 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRIO COUNTY UNTIL 1000 PM CDT... At 913 PM CDT, Doppler radar was tracking a strong thunderstorm near Derby, or 9 miles northeast of Dilley, moving north at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pearsall, North Pearsall, Moore, Derby, Three Oaks and Interstate 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2866 9889 2867 9915 2907 9926 2908 9887 TIME...MOT...LOC 0213Z 175DEG 20KT 2874 9904 PLATT
Special weather statement, Oct 8, 9:25 PM CDT, 5 hours 45 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 925 PM CDT MON OCT 8 2018 TXZ183-090315- Val Verde TX- 925 PM CDT MON OCT 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY UNTIL 1015 PM CDT... At 924 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Pandale, or 26 miles northeast of Dryden, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hackberry Crossing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for south central Texas. LAT...LON 3029 10176 3029 10151 3010 10176 TIME...MOT...LOC 0224Z 227DEG 24KT 3024 10173 PLATT
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:52 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Oct 8, 9:14 PM CDT | Special Weather Statement | EWX | Frio | 46 min |
| Oct 8, 9:25 PM CDT | Special Weather Statement | EWX | Terrell | 50 min |
| Oct 9, 12:34 AM CDT | River Flood Warning | EWX | Val Verde | 8 hr |
| Oct 9, 1:11 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde | 109 min |
| Oct 9, 2:02 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Oct 9, 2:11 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Oct 9, 3:16 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 34 min |
| Oct 9, 3:41 AM CDT | Tornado Warning | EWX | Kinney, Val Verde | 34 min |
| Oct 9, 4:12 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 63 min |
| Oct 9, 4:24 AM CDT | Tornado Warning | EWX | Kinney | 36 min |
| Oct 9, 4:34 AM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Oct 9, 4:50 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 55 min |
| Oct 9, 5:02 AM CDT | Areal Flood Advisory | EWX | Kinney | 118 min |
| Oct 9, 5:13 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 47 min |
| Oct 9, 5:16 AM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| Oct 9, 5:47 AM CDT | Special Weather Statement | EWX | Kinney | 43 min |
| Oct 9, 5:50 AM CDT | River Flood Warning | EWX | Val Verde | 9 hr |
| Oct 9, 5:53 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 2 hr |
| Oct 9, 6:01 AM CDT | Special Weather Statement | EWX | Uvalde | 44 min |
| Oct 9, 6:28 AM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 62 min |
| Oct 9, 7:28 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 62 min |
| Oct 9, 8:00 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Oct 9, 8:16 AM CDT | River Flood Warning | EWX | Dimmit | 19 days |
| Oct 9, 8:16 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| Oct 9, 8:23 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| Oct 9, 8:37 AM CDT | Special Weather Statement | EWX | Kerr | 38 min |
| Oct 9, 9:17 AM CDT | River Flood Warning | EWX | Kinney, Uvalde | 6 hr |
| Oct 9, 9:44 AM CDT | Tornado Warning | EWX | Uvalde | 31 min |
| Oct 9, 9:58 AM CDT | Tornado Warning | EWX | Kerr | 20 min |
| Oct 9, 10:17 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Real, Uvalde | 6 hr |
| Oct 9, 10:42 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 3 hr |
| Oct 9, 11:45 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 2 hr |
| Oct 9, 11:56 AM CDT | Areal Flood Advisory | EWX | Medina | 2 hr |
| Oct 9, 12:16 PM CDT | River Flood Warning | EWX | Uvalde | 27 hr |
| Oct 9, 12:16 PM CDT | River Flood Warning | EWX | Uvalde | 34 hr |
| Oct 9, 1:52 PM CDT | Areal Flood Advisory | EWX | Bexar | 113 min |
| Oct 9, 1:54 PM CDT | Special Weather Statement | EWX | Lee | 51 min |
| Oct 9, 3:47 PM CDT | Special Weather Statement | EWX | Fayette, Lee | 43 min |
| Oct 9, 4:06 PM CDT | River Flood Warning | EWX | Uvalde | 18 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.